Stabilization of an unstable reaction-diffusion PDE cascaded with a heat equation

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

24 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)8-18
Journal / PublicationSystems and Control Letters
Volume76
Online published12 Jan 2015
Publication statusPublished - Feb 2015

Abstract

We consider a control problem of an unstable reaction-diffusion parabolic PDE cascaded with a heat equation through a boundary, where the heat influx of the heat equation is fed into the temperature of the reaction-diffusion equation, and the control actuator is designed at the another boundary of the heat equation. A backstepping invertible transformation is used to design a suitable boundary feedback control so that the closed-loop system is equivalent to a cascade of PDE-PDE system, which is shown to be exponentially stable in a suitable Hilbert space. With the Dirichlet boundary input from the heat equation, the reaction-diffusion PDE is shown to be exponentially stable in H-1(0,1). Numerical simulations are presented to illustrate the convergence of the state of the reaction-diffusion equation.

Research Area(s)

  • Backstepping, Heat equation, Reaction-diffusion PDE, Stability